Alert archive / Maine / Storm Warnings in 2016
Storm Warning 4, NWS Caribou, ME
NWS Caribou, ME issued this storm warning at Dec 1, 2016, 4:04 AM EST. It took effect at Dec 1, 2016, 6:00 AM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2016, 4:04 AM EST (09:04 UTC)
- In effect from
- Dec 1, 2016, 6:00 AM EST
- Expired
- Dec 1, 2016, 9:42 AM EST
- In force
- 4 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
535 WHUS71 KCAR 010904 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 404 AM EST THU DEC 1 2016 ANZ050-051-011600- /O.UPG.KCAR.GL.W.0032.000000T0000Z-161201T1600Z/ /O.NEW.KCAR.SR.W.0004.161201T1100Z-161201T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 404 AM EST THU DEC 1 2016 ...STORM WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ052-011600- /O.CON.KCAR.GL.W.0032.000000T0000Z-161201T1600Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 404 AM EST THU DEC 1 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WINDS AND SEAS...SOUTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
1 follow-up statement
670 WHUS71 KCAR 011442 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 942 AM EST THU DEC 1 2016 ANZ050-051-012100- /O.CAN.KCAR.SR.W.0004.000000T0000Z-161201T1500Z/ /O.EXB.KCAR.GL.W.0032.000000T0000Z-161201T2100Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 942 AM EST THU DEC 1 2016 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE STORM WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-012100- /O.EXT.KCAR.GL.W.0032.000000T0000Z-161201T2100Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 942 AM EST THU DEC 1 2016 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this storm warning went out at Dec 1, 12:57 AM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Dec 1, 12:57 AM EST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1257 AM EST Thu Dec 1 2016
.SYNOPSIS...
A developing area of low pressure will move through the Gulf of
Maine tonight into Thursday. This will result in snow once again
across northern Maine..heavy at times very late tonight into
early Thursday afternoon and mostly rain for Downeast. A left over
trough of low pressure over the region Friday into the weekend
will keep cloudy skies and occasional snow showers.
&&
.NEAR TERM /THROUGH TODAY/...
1250 am update...
Quick update to ingest hrly temps and dwpts. Only chg was to slow
down timing of pcpn as line has worked into BHB and BGR as of
0530z. Expect that it wl take another hr or two to make its way
into ern zones. No other chgs needed at this time.
Previous discussion... Most models agree that far Nrn ME will
receive another heavy sn event, with milder sfc-925mb temps making
this a wetter, heavy, sn event than the last. Sn to liq ratios,
therefore will be lower, but total fcst QPF of 1.00 to 1.50 inches
will be greater than the last event, giving a very good bet of
heavy wet snowfall amts. With sn already on trees from prior
events, the addition of more hvy wet sn in the presence of some
Erly winds could cause tree branches to snap, resulting the
potential of downed power lines. Further south ovr NW...N cntrl
and E. Cntrl ME, models indicate potential of mixing with sleet
and rain, especially from and S of a Houlton...Patten to
Greenville line. Subsequently, confidence is not as high with
warnings across zones 5...6 and 10. Snow amts will sharply drop
across E Cntrl Maine into Downeast areas due to the presence of
milder maritime air from the Gulf of Maine as the sfc low tracks
alg the Downeast coast.
Several models, especially lesser domain high resolution models
indicate the best banding potential across Nrn ME Thu morn into
the erly aftn, where sn rates could reach 1.5 to 3.0 inches per
hr attms in the presence of big sn flks. Precipitation should wind
down from west to east across the region during the aftn and erly
eve.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
Low pressure will moving away through the Maritimes Thursday night.
Some moisture wrapping around the low in combination with the upper
level trough over the north will result in some snow showers over
northern and western areas. Downeast will remain cloudy but should
be mainly dry. Some snow showers may continue over the north and
west Friday into Friday night as a surface trough backs south across
the area and the upper trough exits to the east. A light additional
accumulation of snow is possible over some of the higher elevations
across the north and west. Drier air should finally press south into
the region from the north on Saturday bringing some breaks of
sunshine and cooler air.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Pretty quiet weather expected through this period with
no significant storms expected. Expect mainly dry weather
conditions with nothing more than a few snow showers from time to
time. Temperatures through the period will average below normal
for this time of year.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
NEAR TERM: CAR and PQI will drop to IFR by 08z in low cigs and
-SN as the system spreads pcpn into the northern half of the
state. HUL and FVE already at IFR and all northern terminals will
remain there next 24 hours. FVE, CAR and PQI will be all -SN
through the event. HUL will begin to mix after 15z until 22z with
-RASNPL expected.
BGR and BHB will be all RA through the event along with IFR
through 19z before rising to low MVFR.
LLWS expected at HUL between 10z and 18z, at BHB and BGR between
10z and 16z. Sw winds at 2kft wl be between 40-45kts.
SHORT TERM: IFR To MVFR conditions can be expected across the
north Thursday night into Friday with MVFR to VFR conditions
Downeast. MVFR to IFR conditions are likely in low clouds
throughout the area Friday night. Conditions should improve to
MVFR over the area on Saturday.
&&
.MARINE...
NEAR TERM: We went with a short duration gale wrng for late tngt
thru Thu morn with SCA winds ramping up into the ovrngt and
subsiding Thu aftn. We used the multi model wv blend for fcst wv
hts.
SHORT TERM: A SCA may be needed for wind gusts up to 25 kt over
the offshore waters Thursday night. Conditions should then be
below SCA Friday into Saturday as winds diminish a bit.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning until 7 PM EST this evening for MEZ001-
002.
Winter Storm Warning until 4 PM EST this afternoon for MEZ003-
004-010.
Winter Weather Advisory until noon EST today for MEZ011-031.
Winter Storm Warning until 5 PM EST this afternoon for MEZ005-
006.
MARINE...Gale Warning until 11 AM EST this morning for ANZ050>052.
&&
Near Term...Farrar/VJN
Short Term...Bloomer
Long Term...Duda
Aviation...Farrar/VJN/Bloomer
Marine...Farrar/VJN/BloomerHazardous weather outlook, Dec 1, 4:03 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 403 AM EST THU DEC 1 2016 MEZ003>006-010-020915- NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- 403 AM EST THU DEC 1 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ001-002-020915- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK- 403 AM EST THU DEC 1 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR NORTHERN MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ011-031-020915- CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- 403 AM EST THU DEC 1 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND NORTH CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ015>017-029-030-032-020915- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON-NORTHERN WASHINGTON- 403 AM EST THU DEC 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EASTERN MAINE AND INTERIOR DOWNEAST MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ052-020915- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 403 AM EST THU DEC 1 2016 ...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050-051-020915- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 403 AM EST THU DEC 1 2016 ...STORM WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 8:03 AM EST | Wind Advisory | CAR | Hancock, Washington | 4 hr |
| Dec 1, 9:33 AM EST | Special Weather Statement | CAR | Aroostook | 102 min |
| Dec 1, 11:20 AM EST | Special Weather Statement | CAR | Aroostook | 115 min |
| Dec 1, 3:08 PM EST | Small Craft Advisory | CAR | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.